Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 161, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 12, 2015, 5:59 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2015, 5:59 PM CDT (22:59 UTC)
- Expired
- Oct 12, 2015, 6:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 52 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345
WUUS54 KOHX 122259
SVROHX
TNC125-161-122330-
/O.NEW.KOHX.SV.W.0161.151012T2259Z-151012T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT MON OCT 12 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEWART COUNTY IN MIDDLE TENNESSEE...
MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 558 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BIG ROCK TO NEAR PARIS LANDING STATE PARK...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DOVER...CLARKSVILLE...BIG ROCK...CUMBERLAND CITY...PALMYRA...
WOODLAWN...CUNNINGHAM...INDIAN MOUND AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 8805 3667 8787 3666 8785 3663 8785
3664 8719 3636 8740 3641 8802 3645 8806
TIME...MOT...LOC 2258Z 273DEG 53KT 3664 8777 3645 8804
HAIL...1.00IN
WIND...60MPH
$$
132 follow-up statements
536 WWUS54 KOHX 122315 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 615 PM CDT MON OCT 12 2015 TNC125-161-122330- /O.CON.KOHX.SV.W.0161.000000T0000Z-151012T2330Z/ STEWART TN-MONTGOMERY TN- 615 PM CDT MON OCT 12 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EASTERN STEWART AND MONTGOMERY COUNTIES... AT 614 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR FORT CAMPBELL TO DOVER...MOVING EAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... DOVER...CLARKSVILLE...BIG ROCK...CUMBERLAND CITY...PALMYRA... WOODLAWN...CUNNINGHAM AND INDIAN MOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3664 8719 3636 8740 3641 8794 3663 8778 TIME...MOT...LOC 2314Z 273DEG 53KT 3663 8751 3644 8778 HAIL...0.75IN WIND...60MPH $$ 13
612
WWUS54 KOHX 122327
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
627 PM CDT MON OCT 12 2015
TNC125-161-122337-
/O.EXP.KOHX.SV.W.0161.000000T0000Z-151012T2330Z/
STEWART TN-MONTGOMERY TN-
627 PM CDT MON OCT 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEWART AND MONTGOMERY
COUNTIES WILL EXPIRE AT 630 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS OF 30 TO 40 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3664 8719 3636 8740 3641 8794 3663 8778
TIME...MOT...LOC 2325Z 273DEG 53KT 3663 8751 3644 8778
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 5:10 PM CDT, 49 minutes earlier.
Area forecast discussion, Oct 12, 5:10 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 510 PM CDT MON OCT 12 2015 .UPDATE... UPDATED SUTIE OF FORECAST PRODUCTS AGAIN WITH CONVECTION NOW DEVELOPING TO THE W OF STEWART CO AND MOVING EWD TO RAISE POPS ACROSS FAR NW PORTIONS OF MID STATE ACCORDINGLY. && .PREV DISCUSSION... UPDATE... FOR TIMING PURPOSES OF MOST SHWR/TSTM ACTIVITY ARRIVING AFTER 13/00Z...HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO ADD A LATE THIS AFTERNOON ZONE GROUPING TO THE ZONE FORECAST PRODUCT. && 31
Hazardous weather outlook, Oct 12, 5:03 AM CDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT MON OCT 12 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-131015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 503 AM CDT MON OCT 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL MOVE IN LATER THIS AFTERNOON AND EVENING ACROSS THE MID STATE. SOME STRONGER STORMS MAY DEVELOP AND COULD PRODUCE GUSTY WINDS. SHOWERS AND THUNDERSTORMS SHOULD BE OUT OF THE AREA JUST AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 12, 5:45 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT MON OCT 12 2015
TNZ005-006-122315-
MONTGOMERY TN-STEWART TN-
545 PM CDT MON OCT 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND NORTHWESTERN
MONTGOMERY COUNTIES UNTIL 615 PM CDT...
AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF CADIZ TO 10
MILES WEST OF PARIS LANDING STATE PARK...AND MOVING EAST AT 50 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DOVER...CLARKSVILLE...BIG ROCK...INDIAN MOUND AND LAND BETWEEN THE
LAKES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3666 8785 3663 8785 3664 8741 3636 8778
3635 8798 3645 8806 3653 8803 3660 8804
3663 8806 3664 8806 3665 8807 3668 8805
TIME...MOT...LOC 2244Z 272DEG 51KT 3688 8771 3645 8826
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 5:45 PM CDT | Special Weather Statement | OHX | Stewart | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.